I’m sure there wasn’t Prozac back in Shakespeare’s day, and I’m sure Hamlet wasn’t talking about SSRIs in his soliloquy. But I digress…
I feel like the icing on my crazy cake is getting thicker with each passing day. Post-outpatient program, I finally got in to see a psychiatrist on Friday, who is going to regulate my medications. And I’m beginning to think that it might be better just to go med free. I was put on a brand-new SSRI called Viibryd (it sounds so happy, so promising, so vibrant, right?). I figured what the hell? I’ve got nothing to lose and I want to kick this depression squarely in its arse once and for all. Hmm… what they don’t tout are the lovely side effects of anti-depressants. Since starting this medication on Saturday, I have:
1) Been dizzy, and fell three times on Saturday. Yes, I’m a klutz as I most of my friends can attest to; I’ve broken toes, a tailbone and turned into a big bruised piece of fruit due to my gracefulness. And trust me, fair-skinned Irish girls do NOT bruise well. On a date many years ago, I fell face first in a gravel parking lot . And when my date tried to pull me up, I pulled him down on top of me. That relationship did not work out.
2) Experienced dry mouth, which is making my already chapped lips very kissable, indeed.
3) Had the worst GI issues. I will spare you the gory details. The silver lining is that I am losing weight.
Allegedly, these side-effects will abate over time, but I just feel like throwing in the towel. I think I’ll stick it out, at least for now, because I’m hopeful that something will eventually work. Over the past 20 years, I’ve been on Zoloft, Celexa, Prozac and Effexor. Let’s hope the fifth time is a charm.